MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3300TFX
Medical Device Problem Codes Insufficient Device Problem Information (3190); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a 29mm 3300tfx aortic valve was explanted after an implant duration of 3 years, 5 months due to unknown reason.The explanted device was replaced with a 25mm 3300tfx aortic valve.The patient was in recovery post procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, g3, g6, h2, h6 (investigation findings, investigation conclusions).Regurgitation is a common manifestation of bioprosthetic valve and valved conduit dysfunction.Common causes of regurgitation during device implantation include: device distortion occurring before or during implant; device interaction with patient anatomy or other devices; leaflet damage occurring before or during implant, and incorrectly sized valve seated.The above factors may occur during the procedure due to patient anatomical factors and/or other procedural difficulties even if the device is used within specification and within acceptable medical practice.Although it is uncommon, the procedural factors listed above may be the result of use of the device not in accordance with the ifu either inadvertently or intentionally.It is possible that distortion of the valve frame or damage to the leaflets incurred during the manufacturing process may result in regurgitation if undetected during device preparation.Visually apparent valve or leaflet anomalies are typically detected prior to implantation, resulting in device exchange.Complaints reported with regurgitation as the primary complaint code are not typically attributed to manufacturing-related nonconformances.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient, including coronary artery disease and chronic kidney disease stage 3.H11: corrected data: h6 (component code).
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, b5, b7, g3, g6, h2, h6 (health effect - clinical code, device code(s), type of investigation).The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.H11: corrected data: h6 (health effect - impact code).
 
Event or Problem Description
It was learned through implant patient registry and investigation that a 29mm 3300tfx aortic valve was explanted after an implant duration of 3 years, 5 months due to aortic insufficiency.The patient presented with nyha class iv heart failure.The explanted device was replaced with a 25mm 3300tfx aortic valve.Concomitantly the patient underwent mvr with non-edwards device and tricuspid valve repair using a 30 mm mc3 annuloplasty ring.Patient was in recovery post procedure and was discharged on pod#11.Per medical records, patient presented with intractable nyha class iv heart failure.Imaging and examination demonstrated aortic valve insufficiency.The patient underwent a re-do sternotomy.Intra-operatively, the prior aortic valve got explanted and replaced with a 25 mm 3300 magna ease valve.The mitral valve was replaced with a non-edwards device, and the tricuspid valve was repaired using a 30 mm mc3 annuloplasty ring.Due to low cardiac output postoperatively, veno-arterial ecmo was initiated.The chest was left open with temporary closure due to bleeding and the length of the operation.On the next day, the patient returned to the operating room for delayed sternal closure.Clots were evacuated from the mediastinum and pleural spaces, and the chest was closed with stainless steel wires and absorbable sutures.The patient tolerated the procedure well and was returned to the icu in stable condition and was discharged on pod#11.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA EASE PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES, LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key22168063
Report Number2015691-2025-04680
Device Sequence Number15832777
Product Code DYE
UDI-Device Identifier00690103176179
UDI-Public(01)00690103176179(17)240217
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Model Number3300TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/13/2025
07/03/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/02/2025
07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale